Alert archive / Kentucky / Flash Flood Warnings in 2000
Flash Flood Warning 18, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 25, 2000, 12:19 AM CDT for Calloway County, Christian County, Trigg County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2000, 12:19 AM CDT (05:19 UTC)
- Expired
- May 25, 2000, 4:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Calloway County, KY, Christian County, KY, Trigg County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3627 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 250526 FFWPAH KYC035-047-221-250915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1219 AM CDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... CALLOWAY COUNTY IN WESTERN KENTUCKY CHRISTIAN COUNTY IN WESTERN KENTUCKY TRIGG COUNTY IN WESTERN KENTUCKY * UNTIL 415 AM CDT * AT 1219 AM CDT...THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS THE SOUTHERN TIER OF WEST KENTUCKY. THE HEAVIEST STORMS WERE FROM MURRAY ACROSS THE LAKES REGION AND INTO RURAL REGIONS OF SOUTHERN TRIGG AND CHRISTIAN COUNTIES. CALLOWAY COUNTY EMERGENCY MANAGEMENT REPORTED WATER OVER SEVERAL MAJOR ROADS ACROSS THE CITY OF MURRAY AT 1215 AM. * THUNDERSTORMS WILL INCREASE OVER SOUTHERN TRIGG AND CHRISTIAN COUNTIES THROUGH 100 AM...WHERE AN ADDITIONAL HALF TO ONE INCH OF RAIN MAY FALL ON ALREADY SATURATED GROUND. THE RAIN MAY DECREASE OVER CALLOWAY COUNTY THROUGH 100 AM...BUT MORE STEADY RAIN WILL ARRIVE AFTER 100 AM AND CONTINUE THROUGH 230 AM. AN ADDITIONAL HALF INCH TO INCH WILL BE POSSIBLE THROUGH THE MURRAY AREA BY 230 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 24, 2:00 PM CDT, 10 hours 19 minutes earlier.
Area forecast discussion, May 24, 2:00 PM CDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT WED MAY 24 2000 12Z UA ANALYSIS REVEALS JET STREAK/PERTURBATION IDENTIFIABLE FROM H7 TO H3 IN NW FLOW UPSTREAM OF PAH FA. IR LOOPS SHOWS REMNANTS OF AM CONVECTION CONTINUING THEIR SE DEPARTURE ACROSS TN...BUT SURFACE ANALYSIS REVEALS WEAK TROF/BOUNDARY STRETCHING IN NE-SW FASHION ACROSS NRN TIER/EXTREME NERN PTNS OF PAH FA. WEAK BUBBLE HIGH OVER HEART OF FA NOTED IN WAKE OF DEPARTING AM CONVECTION SHOULD DISSIPATE AS AFTERNOON WEARS ON. LATEST VISIBLE LOOPS SHOW CONSIDERABLE SUNSHINE OVER PAH FA. SURFACE ANALYSIS REVEALS DEFINITIVE DEW POINT GRADIENT WITH FAR NRN/NERN PTNS FA UNDER THE INFLUENCE OF DRIER AIR. IT APPEARS THAT THE FRONTAL BOUDARY IS PIVOTING TO MORE OF A W-E ORIENTATION...AND IF THIS CONTINUES...WOULD EXPECT ITS SRN PUSH WL STALL AND MOST OF SRN SECTIONS OF FA WL REMAIN IN WARM SOUPY AIR MASS. LATEST LAPS DATA REVEALS CAPES >3K J/KG...AND THATS PRIOR TO PEAK HEATING. THIS ALIGNS WELL W/SPC SWODY1 WHICH PAINTS ALL BUT EXTREME NRN/NERN PTNS FA IN SLGT RISK. EXPECT THAT ANY ACTIVITY THAT DEVELOPS WL BE SCT...PROBABLY A COMBO OF DIURNALLY DRIVEN AND ADVECTIVE FM SRN PLAINS...SO WELL RETAIN CHC CATEGORY POPS THRU TONIGHT. WL WAIT CLOSE TO PRESS TIME FOR LATEST BOUNDARY LOCATION AND FINAL COUNTY BREAK-OUT...INCLUDING DECISION ON WHETHER OR NOT TO DROP POPS FM ANY OF FAR NRN OR NERN COUNTIES. A DIFFICULT MODEL DIAGNOSIS IS WHAT TO EXPECT LATE TONIGHT-THU AS VORT MAX EJECTS OUT OF PLAINS. MODELS SUGGEST AIR MASS OVER PAH FA WL BE STABILIZING AS IT SAGS SURFACE BOUNDARY SOUTH THRU AREA AND HIGH PRESSURE BUILDS IN ITS WAKE. HOWEVER MODELS SIMULTANEOUSLY MOVE MAX MRH/QPF OVERTOP SAID HIGH AND PAH FA BY 12Z...AS IMPRESSIVE VORT MAX MOVES PRETTY MUCH W-E ACROSS AR/TN BORDER ZONES. AM RELUCTANT TO BUY INTO MODELS AGGRESSIVE SOUTHWARD PUNCH OF THE BOUNDARY...ESPECIALLY IF IT CONTINUES TO INDICATE A W-E PIVOT. AM THEREFORE INCLINED TO LINGER A CHC POP THRU THU...FM BEST CHC SRN/SWRN SECTIONS TO LEAST CHC NRN/NERN PTNS FA...CLOSELY IN TUNE W/SPC SWODY2. FWC NOS OBVIOUSLY A RESULT OF DRAGGING FRONT ALL THE WAY THRU THE FA...AS TEMPS FOR THU ARE 7-10F COOLER THAN ITS PREVIOUS RUN. WL GENERALLY TAILOR ZFP W/WARMER THERMAL APPROACH OF HANGING FRONTAL BOUNDARY ACROSS FA...PROBABLY MORE A RESEMBLANCE OF WARMER FAN NOS SAVE FOR POSSIBLY FAR NERN PTNS. .PAH...NONE. DH
In the hours before
Local storm report, May 24, 9:33 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
933 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0928 PM 1 1/2 W DEXTER MO 1.75 INCH HAIL
05/24/00 STODDARD NEAR HIGHWAY ZZ
DHLocal storm report, May 24, 9:36 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
936 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0934 PM JUST WEST BERNIE MO .75 INCH HAIL
05/24/00 STODDARD
DHLocal storm report, May 24, 9:39 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
939 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM LODI MO TORNADO
05/24/00 WAYNE
0550 PM BREMEN KY 1.00 INCH HAIL
05/24/00 MUHLENBERG
0654 PM 5 N ELKTON KY .75 INCH HAIL
05/24/00 TODD
0739 PM ALLEGRE KY 1.75 INCH HAIL
05/24/00 TODD
0928 PM 1 1/2 W DEXTER MO 1.75 INCH HAIL
05/24/00 STODDARD NEAR HIGHWAY ZZ
0934 PM JUST WEST OF BERNIE MO .75 INCH HAIL
05/24/00 STODDARD
KHLocal storm report, May 24, 11:26 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1126 PM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM DONIPHAN MO WIND DAMAGE
05/24/00 RIPLEY SEVERAL TREES DOWN
MYLocal storm report, May 25, 12:06 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1206 AM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM COUNTYWIDE MO WIND DAMAGE
05/24/00 RIPLEY WIDESPREAD TREE AND POWER
LINE DAMAGE
MYLocal storm report, May 25, 12:15 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1215 AM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1137 PM NEELYVILLE MO 70 MPH TSTM WIND GUST
05/24/00 BUTLER 60 TO 70 MPH WINDS IN
SOUTHWEST BUTLER COUNTY
MYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:10 PM CDT | Flash Flood Warning | PAH | Christian | 110 min |
| May 24, 7:15 PM CDT | Tornado Warning | PAH | Christian, Trigg | 45 min |
| May 24, 7:19 PM CDT | Flash Flood Warning | PAH | Todd | 101 min |
| May 24, 7:33 PM CDT | Flash Flood Warning | PAH | Trigg | 87 min |
| May 24, 8:53 PM CDT | Flash Flood Warning | PAH | Christian, Todd, Trigg | 97 min |
| May 24, 10:18 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 42 min |
| May 24, 10:26 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 49 min |
| May 24, 11:25 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 50 min |
| May 24, 11:31 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 44 min |
Nearby
Flash Flood Warnings in Kentucky, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.